MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZISV6-35-125-7-100-PTX
Medical Device Problem Code Device Expiration Issue (1216)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 pma/510(k) # p100022/s001 niu the zisv6-35-125-7-100-ptx stent of lot number c1223629 was implanted in the patient, and not returned for evaluation.With the information provided a document based investigation was conducted.According to information provided, an expired zilver ptx stent was implanted in the patient on the 13th april 2017.Upon review of the sample label attached to the work order (c1223629), the expiry date of the device was confirmed to be ¿2017-03-16¿.This confirms that the complaint device was used after its expiry date.The customer complaint can be confirmed as the device was used after its expiry date.It can be noted that all zisv6 (zilver ptx) devices are shipped with a product label placed on the outer zilver ptx carton box and product label placed on the inner pouch.Both labels contain information with manufacturing and expiration dates.Based on the above, the most likely cause of this complaint can be attributed to customer error as zilver ptx devices should not be used beyond the date specified on the product label.It can be noted that the product ifu states the following: ¿do not use the stent after the ¿use by¿ date specified on the package.¿ prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1223629.According to the initial reporter, there have been no adverse events reported for the patient as a result of this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
Expired stent was placed.Procedure went well and as intended.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6559642
Report Number3001845648-2017-00169
Device Sequence Number905522
Product Code NIU
UDI-Device Identifier10827002384894
UDI-Public(01)10827002384894(17)170316(10)C1223629
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZISV6-35-125-7-100-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/14/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2017
Initial Report FDA Received Date05/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR